Mittelwertungleichungen für Lösungen gewisser Differenzengleichungen. (Mean value inequalities for solutions of certain difference equations). (German) Zbl 0705.39002

Let n be a positive integer and let \(a_ 1,...,a_ n\) be positive reals with \(a_ 1+...+a_ n=1\). Sufficient conditions on \(x_ 1,...,x_ n\) are given which guarantee that \(\Gamma (x_ 1^{a_ 1}\cdot...\cdot x_ n^{a_ n})\leq \Gamma^{a_ 1}(x_ 1)\cdot...\cdot \Gamma^{a_ n}(x_ n)\) (or \(\Gamma (x_ 1^{a_ 1}\cdot...\cdot x_ n^{a_ n})\geq \Gamma^{a_ 1}(x_ 1)\cdot...\cdot \Gamma^{a_ n}(x_ n),\) respectively). Moreover, for convex solutions of difference equations of the form \(f(x+1)-f(x)=\phi (x)\) \((x>0)\) for certain functions \(\phi\) the inequality \(a_ 1f(x_ 1)+...+a_ nf(x_ n)\geq f(x_ 1^{a_ 1}\cdot...\cdot x_ n^{a_ n})\) is proved under certain assumptions on \(x_ 1,...,x_ n\).
Reviewer: H.Länger


39A10 Additive difference equations
26D20 Other analytical inequalities
Full Text: DOI EuDML


[1] Artin, E.,The Gamma Function. Holt, Rinehart and Winston, New York, 1964. · Zbl 0144.06802
[2] Askey, R.,The q-Gamma and q-Beta Functions. Appl. Anal.8 (1978), 125–141. · Zbl 0398.33001
[3] Davis, P. J.,Gamma Function and Related Functions. In: Handbook of Mathematical Functions, M. Abramowitz and I. A. Stegun, eds. (NBS Applied Math. Ser., Vol. 55). National Bureau of Standards, Washington, DC, 1964, pp. 253–293.
[4] Gautschi, W.,Some Mean Value Inequalities for the Gamma Function. SIAM J. Math. Anal.5 (1974), 282–292. · Zbl 0276.33004
[5] Gill, P. E. andMurray, W.,Safeguarded Steplength Algorithms for Optimization Using Descent Methods. National Physical Laboratory Report NAC37 (1973).
[6] Kairies, H.-H.,An Inequality for Krull Solutions of a Certain Difference Equation. In: General Inequalities 3 (ISNM, Vol. 64). Birkhäuser, Basel, 1983, pp. 227–280. · Zbl 0517.39001
[7] Kairies, H.-H.,Charakterisierungen und Ungleichungen für die q-Factorial-Funktionen. In: General Inequalities 4 (ISNM, Vol. 71). Birkhäuser, Basel, 1984, pp. 257–267. · Zbl 0609.39001
[8] Krull, W.,Bemerkungen zur Differenzengleichung g(x + 1) g(x) = (x). Math. Nachrichten1 (1948), 365–376. · Zbl 0031.04901
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.